It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-19-2012, 09:34 PM   #1
Newbie
(male)
 
Join Date: Aug 2012
Posts: 5
kmac47 HB User
Question Switching from Zoloft to Lexapro- Side Effects

Hi i'm 19, and for the past 6 months I've been on Zoloft to help treat Generalized Anxiety disorder and OCD. Back last winter I struggled tremendously with intrusive thoughts- (for those of you who have OCD you know what I mean) -It was Hell on earth. I was put on Zoloft and Klonopin, which at first really helped ground me. However about a few months ago, I've noticed how moody it has made me, (feel like I could cry on a dime- from either a happy thing or a sad thing). Also in terms of anxiety, It's been up and down from month to month. When I tell most people in my family (who are also on SSRI's SSRI's -Paxil, Zoloft, Lexapro) about my emotions being all over the place, they said that for all of them, they found that they actually numbed their emotions. I talked about this to my new PSY (who know's my family very well and is excellent) and she thought it might help to bring up my Zoloft from 75mg to 100mg. A few days following that increase I felt depression like I had never before. It was awful, not even having the energy to talk. I then went back to 75mg and in about a week felt much better.... I should also note that I have been on 20mg of Ritalin for ADHD for about a month which has helped tremendously with motivation and bouts of hyperactivity.

Anyway, after a lot of talking my PSY decided to change me to Lexapro, since other people in my family have had success with it. 2 days ago she had me lower my dose of Zoloft to 50mg and start on 5mg of Lexapro. Over the next 3 weeks I am eventually supposed to work my way up to 15mg of Lexapro finish the Zoloft. Anyway a few hours after taking the 5mg of Lexapro on Fri, it litterally knocked me out... The whole rest of the day I felt cloudy and just a little hazy (hard to describe). Now on Sun, the foggy hazy feeling has gotten a little better, but now i'm feeling pretty Jittery and my anxiety is significantly elevated. I'm supposed to go on vacation this Thursday, and while these symptoms are bearable, I'm concerned that maybe this could be a sign that the Lexapro might not be right for me... I understand the therapeutic effects of SSRIs take weeks to work, but do side effects start right away? has anyone else experienced this when changing SSRI's? If so when will this go away? Is it always normal to feel a little funny when changing SSRIS?

Last edited by kmac47; 08-19-2012 at 09:40 PM.

 
Sponsors Lightbulb
   
Closed Thread

Tags
anxiety, drug side effects, lexapro anxiety depression, medication, ssri



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Eyes2thesky (10), TrainOfThought (10), paisleyprincess (5), guitarman86 (5), PinkIcecream (4), eddysmom1 (3), Kali333 (3), dee088 (3), Sillygrl (3), BadMalibu (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 12:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!